Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 8, 2026, 7:12 PM CST for McLean County, Woodford County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2026, 7:12 PM CST (01:12 UTC)
- Expired
- Jan 8, 2026, 7:45 PM CST
- In force
- 33 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McLean County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 703 m²/s²
- 0-3 km storm-relative helicity
- 843 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WUUS53 KILX 090112
SVRILX
ILC113-203-090145-
/O.NEW.KILX.SV.W.0001.260109T0112Z-260109T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
712 PM CST Thu Jan 8 2026
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Eastern Woodford County in central Illinois...
Northwestern McLean County in central Illinois...
* Until 745 PM CST.
* At 711 PM CST, severe thunderstorms were located along a line
extending from near Eureka to near Mackinaw, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Danvers, Goodfield, Carlock, Congerville, and Secor around 715 PM
CST.
El Paso around 720 PM CST.
Other locations in the path of these severe thunderstorms include
Gridley.
This includes the following highways...
Interstate 39 between mile markers 6 and 26.
Interstate 74 between mile markers 112 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 8893 4076 8880 4069 8882 4048 8926
4062 8927 4062 8928 4077 8928 4093 8899
4093 8893
TIME...MOT...LOC 0111Z 232DEG 38KT 4069 8922 4054 8928
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss2 follow-up statements
746
WWUS53 KILX 090126
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
726 PM CST Thu Jan 8 2026
ILC113-203-090145-
/O.CON.KILX.SV.W.0001.000000T0000Z-260109T0145Z/
Woodford-McLean-
726 PM CST Thu Jan 8 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR EASTERN WOODFORD AND NORTHWESTERN MCLEAN COUNTIES...
At 726 PM CST, severe thunderstorms were located along a line
extending from near El Paso to near Hudson, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
El Paso and Gridley around 730 PM CST.
Other locations impacted by these severe thunderstorms include Panola
and Kappa.
This includes the following highways...
Interstate 39 between mile markers 6 and 25.
Interstate 74 between mile markers 112 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 8893 4076 8880 4069 8882 4048 8926
4062 8927 4062 8928 4076 8917 4093 8899
4093 8893
TIME...MOT...LOC 0126Z 234DEG 40KT 4079 8899 4064 8905
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss366
WWUS53 KILX 090142
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
742 PM CST Thu Jan 8 2026
ILC113-203-090152-
/O.EXP.KILX.SV.W.0001.000000T0000Z-260109T0145Z/
Woodford-McLean-
742 PM CST Thu Jan 8 2026
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODFORD AND
NORTHWESTERN MCLEAN COUNTIES WILL EXPIRE AT 745 PM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
&&
LAT...LON 4075 8893 4076 8880 4069 8882 4048 8926
4062 8927 4062 8928 4076 8917 4093 8899
4093 8893
TIME...MOT...LOC 0142Z 232DEG 38KT 4089 8882 4074 8888
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 5:01 PM CST, 2 hours 11 minutes earlier. Its key messages:
- Periods of heavy rain are expected with thunderstorms this afternoon and evening. The risk for excessive rainfall is Marginal east of the Illinois River. However, given the dry drought conditions, expect impacts from periods of heavy rain to be minimal.
- There is a level 1 of 5 (Marginal) risk for damaging winds (60-70 mph) with showers and storms this evening, along with a low (2%) risk for a tornado. Timing would be 4-7pm west of I-55 and 7pm-midnight east of I-55.
- Outside of storms, south winds gusting 35-45 mph could make travel difficult for high profile vehicles on east-west oriented roads this evening, especially east of I-55. Expect the higher winds to be associated with showers/thunderstorms.
Area forecast discussion, Jan 8, 5:01 PM CST, 2 hours 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 501 PM CST Thu Jan 8 2026 .KEY MESSAGES... - Periods of heavy rain are expected with thunderstorms this afternoon and evening. The risk for excessive rainfall is Marginal east of the Illinois River. However, given the dry drought conditions, expect impacts from periods of heavy rain to be minimal. - There is a level 1 of 5 (Marginal) risk for damaging winds (60-70 mph) with showers and storms this evening, along with a low (2%) risk for a tornado. Timing would be 4-7pm west of I-55 and 7pm-midnight east of I-55. - Outside of storms, south winds gusting 35-45 mph could make travel difficult for high profile vehicles on east-west oriented roads this evening, especially east of I-55. Expect the higher winds to be associated with showers/thunderstorms. && .DISCUSSION... Issued at 145 PM CST Thu Jan 8 2026 Central Illinois finds itself in southwest flow aloft this afternoon, with precipitable water values over 1" pushing into the region. The 994 mb surface low is centered over northeast KS and is expected to drift northeast across northern MO and into eastern IA by this evening. Anomalously high precipitable water values will exist across the area for the month of January this afternoon and evening. The first rainband has moved through the region already, with more on the way. Expect thunderstorms to develop this afternoon across the area as well, with some storms possibly severe. Damaging winds and perhaps an isolated tornado or two are the primary concerns with any thunderstorms today. Given the strong winds in the low levels, it won't take much to bring wind gusts of 45-60 mph down to the surface. CAPE looks to be weak at around 400-800 J/kg but with strong 0-6km shear of 60-70kts. The cold front will push through the area between midnight and 6 am tomorrow. Lows will occur in the mid to late morning hours with not much recovery during the day. Expect highs in the upper 40s NW to near 60 SE on Friday. A second system will dive southeast and merge with a southwestern wave over the Midwest. We'll see an chance for rain or snow Friday night and Saturday with these merging systems. However, not much accumulation is expected at this time. Still, cold air will continue to pour in from the northwest, bringing highs down to the low 30s for Sunday. Another northwesterly wave will affect the region on Tuesday and Tuesday night with primarily rain expected. However, chances for snow are not far away with the 0 degree isotherm close by and moving into the area. After a brief warm up Monday and Tuesday, expect a sharp drop back to the 30s for Wed/Thu. Knutsvig && .AVIATION... (For the 00z TAFs through 00z Friday Evening) Issued at 500 PM CST Thu Jan 8 2026 A deep low over NW MO early this evening will lift to central Lake Michigan overnight. Ahead of the low, a 50-60 kt low level jet is driving areas of showers and a few embedded thunderstorms along with low level wind shear. Some of these showers could mix down strong winds aloft, especially within a narrow line of more intense convection that moves across central Illinois this evening. Behind the line of convection, winds will veer to the west then northwest. IFR conditions are in place area-wide out the gate, but a brief window of VFR conditions is possible behind the line of convection as a mid level dry slot punches across central Illinois. This window will only last a few hours before widespread MVFR/near IFR ceilings overspread central Illinois through the remainder of the night and much of the day Friday. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 8, 2:10 PM CST, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 210 PM CST Thu Jan 8 2026 ILZ027>031-036>038-040>057-061>063-066>068-071>073-092015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 210 PM CST Thu Jan 8 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. There is a level 1 of 5 (marginal) risk for severe weather with a line of showers and thunderstorms this evening. The main hazard is locally damaging wind gusts, but there is also a low (2%) tornado risk near and east of I-55. Southwest winds will gust 35 to 45 mph this evening into early Friday morning, which could cause difficult driving conditions for high profile vehicles. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Expected storm motion is toward the northeast around 55 mph. 25
In the hours before
Special weather statement, Jan 8, 7:03 PM CST, 9 minutes before
Special Weather Statement National Weather Service Lincoln IL 703 PM CST Thu Jan 8 2026 ILZ038-042>046-051>057-061>063-066>068-071>073-090400- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Bloomington, Normal, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 703 PM CST Thu Jan 8 2026 ...Gusty Southerly Winds This Evening... Strong southerly winds gusting 35 to 45 mph will continue through this evening ahead of an approaching line of showers. Locally higher gusts are possible at times as well. Secure any loose objects and use extra caution if driving high profile vehicles...especially on east- west highways. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:41 PM CST | Severe Thunderstorm Warning | ILX | Christian, Shelby | 49 min |
| Jan 8, 7:56 PM CST | Tornado Warning | ILX | Christian, Shelby | 34 min |
| Jan 8, 8:20 PM CST | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Piatt, Shelby | 40 min |
| Jan 8, 8:38 PM CST | Special Weather Statement | ILX | Champaign, Vermilion | 52 min |
| Jan 8, 8:40 PM CST | Special Weather Statement | ILX | McLean | 50 min |
| Jan 8, 9:16 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 44 min |
| Jan 8, 11:11 PM CST | Special Weather Statement | ILX | Douglas, Vermilion | 49 min |
| Jan 8, 11:32 PM CST | Special Weather Statement | ILX | Clark, Edgar | 43 min |
| Jan 9, 12:31 AM CST | Special Weather Statement | ILX | Crawford | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.